Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Can active TB develop if Priftin and Isoniazid are discontinued?

DOCTOR OF THE MONTH - Sep 2017
Sep 2017
User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2008
Answered : 13001 Questions
Question
Have taken 4 weekly doses of 12 week regiment of Prifton and Isoniazid for latent TB. Has severe allergic reaction of fever, chills and rash on arms and legs, Considering stopping the drugs. However I wonder if the 4 doses was enough to "activate" the bacteria so that when I stop the drugs I would now have active TB. I would want to still be in the latent TB stage. I have been told I should still be latent but would like to confirm. I have no symptoms at present.

Tue, 22 May 2018 in Medicines and Side Effects
 
 
Answered by Dr. Kaushal Bhavsar 1 hour later
Brief Answer:
Yes, you will not have latent TB.

Detailed Answer:
Thanks for your question on Healthcare Magic.
I can understand your concern.
No, you won't develop active tb if you stop these drugs.
So no need to worry for active TB infection.
Hope I have solved your query. I will be happy to help you further. Wish you good health. Thanks.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor